Thunderstorm Wind, Hamilton
- When
- July 27, 12:30 PM EST
- Where
- Hamilton County, 1.38 mi S of Rathburn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.260, -85.170
Three trees were reported down in Soddy Daisy.
The local atmosphere was largely capped keeping stronger updrafts isolated across the Great Valley and Cumberland Plateau. One storm formed over Hamilton County early in the afternoon generating a brief, severe wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
The local atmosphere was largely capped keeping stronger updrafts isolated across the Great Valley and Cumberland Plateau. One storm formed over Hamilton County early in the afternoon generating a brief, severe wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 27, 9:10 AM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1010 AM EDT SAT JUL 27 2013 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT OVER THE MID MS RIVER VALLEY...STRETCHING FROM NEAR INDIANAPOLIS SOUTHWEST TO NEAR LITTLE ROCK. AREA RADARS REVEAL SCATTERED CONVECTION OVER THE FORECAST AREA THIS MORNING...AS AN UPPER-LEVEL TROUGH DEEPENS OVER THE TN RIVER VALLEY. NAM AND GFS MODELS INDICATE THAT THE LOCAL AIR MASS MAY BECOME MODERATELY UNSTABLE OVER THE FORECAST AREA THIS AFTERNOON... DEEPENING ON THE AMOUNT OF WARMING REALIZED. EXPECT ADDITIONAL CONVECTIVE DEVELOPMENT ALONG THE COLD FRONT AS IT APPROACHES THE CUMBERLAND PLATEAU TOWARDS SUNSET THIS EVENING. OVERALL...CURRENT ZONE FORECASTS FOR TODAY APPEAR TO BE ON TRACK... AND WILL NOT PLAN TO UPDATE THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 85 66 84 59 86 / 60 30 10 10 10 KNOXVILLE AIRPORT, TN 83 65 82 57 84 / 60 40 20 10 10 OAK RIDGE, TN 83 64 82 56 84 / 60 40 20 10 10 TRI CITIES AIRPORT, TN 81 62 80 52 82 / 70 50 30 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 328 AM EDT SAT JUL 27 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 328 AM EDT SAT JUL 27 2013 /228 AM CDT SAT JUL 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL SLOWLY MOVE INTO THE SOUTHERN APPALACHIAN REGION ON TONIGHT...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING. WHILE THE POTENTIAL FOR SEVERE STORMS LOOKS LOW...A FEW ISOLATED STORMS MAY BECOME STRONG...BRINGING SOME GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP TUESDAY NIGHT OVER THE MID MISSISSIPPI VALLEY REGION...THEN MOVE EASTWARD ALONG A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS THE TENNESSEE RIVER VALLEY. THE AIR MASS ALONG THIS BOUNDARY IS EXPECTED TO BECOME QUITE UNSTABLE BY WEDNESDAY AFTERNOON...WITH SCATTERED STRONG THUNDERSTORMS DEVELOPING. SOME SEVERE STORMS WILL BE POSSIBLE ON WEDNESDAY...WITH THE MAIN CONCERNS BEING DAMAGING WINDS AND HEAVY RAINFALL. THE TIMING OF THIS SYSTEM AND THE LOCATION OF THE FRONTAL BOUNDARY ARE UNCERTAIN AT THIS TIME...SO LATER UPDATES TO THE FORECAST ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY DUE TO THE ISOLATED NATURE OF THE POSSIBLE THREAT...BUT ACTIVATION MAY BE NEEDED ON WEDNESDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1211 PM EDT SAT JUL 27 2013 TNZ086-087-102-271700- EAST POLK TN-NORTHWEST MONROE TN-SOUTHEAST MONROE TN- 1211 PM EDT SAT JUL 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN POLK AND MONROE COUNTIES UNTIL 1 PM... AT 1208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF MADISONVILLE. THIS STORM WAS MOVING NORTHEAST AROUND 20 MPH. WIND GUSTS UP TO 45 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1248 PM EDT SAT JUL 27 2013 TNZ068-069-071-072-271800- BLOUNT SMOKY MOUNTAINS TN-KNOX TN-LOUDON TN-NW BLOUNT TN- 1248 PM EDT SAT JUL 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...KNOX...AND LOUDON COUNTIES UNTIL 200 PM... AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF LOUDON...WHICH WAS MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 45 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
The Northeast Alabama radar (KHTX), 91 km away, was scanning. The volume nearest the first event began at 17:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Three trees were reported down in Soddy Daisy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2013Every state in 2013This day in weather historyWarnings in Tennessee, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464543.